Alert archive / Minnesota / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Aug 16, 2015, 10:56 AM CDT for 4 states. It took effect at Aug 16, 2015, 4:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2015, 10:56 AM CDT (15:56 UTC)
- In effect from
- Aug 16, 2015, 4:00 PM CDT
- Expired
- Aug 16, 2015, 7:37 PM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -559 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WGUS63 KFSD 161556 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1056 AM CDT SUN AUG 16 2015 IAZ001>003-012-013-020-MNZ080-081-089-090-097-098-NEZ013-SDZ062- 066-067-069>071-170000- /O.NEW.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-MINNEHAHA-TURNER- LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1056 AM CDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA... INCLUDING THE FOLLOWING IN NORTHWEST ...IOWA...DICKINSON... LYON IA...O'BRIEN...OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY... NOBLES... PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY SD...LINCOLN SD... MINNEHAHA... TURNER...UNION AND YANKTON. * FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING * AFTER SCATTERED THUNDERSTORM DEVELOPMENT OVERNIGHT WHICH BROUGHT SOME SPOTTY AREAS OF SOUTHWEST MINNESOTA FROM ONE TO SIX INCHES OF RAINFALL...ADDITIONAL AND MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...TRACKING OVER A SIMILAR LOCATION TONIGHT. RAINFALL WILL AVERAGE AN ADDITIONAL 1 TO 3 INCHES...WITH SOME LOCATIONS GETTING LOCALLY HEAVIER AMOUNTS AS STORMS TRACK OVER THE SAME AREAS. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH STRONGER STORMS...AND WOULD BE CAPABLE OF PRODUCING FLASH FLOODING IN URBAN AREAS...AS WELL AS SMALL STREAM AND OTHER POOR DRAINAGE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CHAPMAN
2 follow-up statements
222 WGUS63 KFSD 162020 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT SUN AUG 16 2015 MNZ097-SDZ062-066-069-162130- /O.CAN.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIPESTONE-MINNEHAHA-TURNER-YANKTON- INCLUDING THE CITIES OF...PIPESTONE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...YANKTON 320 PM CDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. IT APPEARS THAT THE POTENTIAL FOR HEAVIER RAINFALL HAS SHIFTED SOMEWHAT TOWARD THE SOUTHEAST SIDE OF THE FLASH FLOOD WATCH. $$ IAZ001>003-012-013-020-MNZ080-081-089-090-098-NEZ013-SDZ067-070- 071-170430- /O.CON.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY- COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA... ALLEN...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 320 PM CDT SUN AUG 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING IN NORTHWEST ...IOWA...DICKINSON...LYON IA...O'BRIEN... OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA... COTTONWOOD...JACKSON...MURRAY...NOBLES AND ROCK. IN NORTHEAST NEBRASKA...DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY SD... LINCOLN SD AND UNION. * THROUGH MONDAY MORNING * AFTER SCATTERED THUNDERSTORM DEVELOPMENT OVERNIGHT WHICH BROUGHT SOME SPOTTY AREAS OF SOUTHWEST MINNESOTA FROM ONE TO SIX INCHES OF RAINFALL...ADDITIONAL AND MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...TRACKING OVER A SIMILAR LOCATION TONIGHT. RAINFALL WILL AVERAGE AN ADDITIONAL 1 TO 3 INCHES...WITH SOME LOCATIONS GETTING LOCALLY HEAVIER AMOUNTS AS STORMS TRACK OVER THE SAME AREAS. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH STRONGER STORMS...AND WOULD BE CAPABLE OF PRODUCING FLASH FLOODING IN URBAN AREAS...AS WELL AS SMALL STREAM AND OTHER POOR DRAINAGE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CHAPMAN
411 WGUS63 KFSD 170037 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 737 PM CDT SUN AUG 16 2015 IAZ001>003-012-013-020-MNZ080-081-089-090-098-NEZ013-SDZ067-070- 071-170145- /O.CAN.KFSD.FF.A.0004.000000T0000Z-150817T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY- COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA... ALLEN...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 737 PM CDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. WHILE PATCHY HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING WIDESPREAD FLOODING AND FLASH FLOODING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 6:17 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 16, 6:17 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 617 AM CDT SUN AUG 16 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 403 AM CDT SUN AUG 16 2015 SURFACE AND MID LEVEL BOUNDARIES SLIDING SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH SUNDAY NIGHT. THIS WILL CONTINUE TO ACT AS THE FOCUS FOR FAIRLY WIDESPREAD CONVECTION. PRECIPITATION CHANCES WILL BE HIGH INTO EARLY THIS MORNING IN NORTHERN PARTS OF SOUTHWEST MINNESOTA WHERE ACTIVITY IS ALREADY WIDESPREAD. EXPECT LIKELY TO OCCASIONAL POPS AGAIN FOR THIS AFTERNOON AND TONIGHT ALONG THE FRONT...STARTING ALONG LINE FROM MML TO YKN AROUND 21Z...AND DRIFTING SOUTHEAST WITH THE FRONT THROUGH THE NIGHT. SEVERE CHANCES ARE VERY MARGINAL AND CONFINED TO ABOUT THE SUX-SPW AREA THIS EVENING. MAIN THREAT IS GOING TO BE AREAS OF HEAVY RAINFALL. PRECIPITABLE WATER VALUES RUNNING OVER 2 INCHES AND FAIRLY SLOW MOVING STORMS SHOULD LEAD TO AREAS RECEIVING 1 TO 1.5 INCHES OF RAIN ON AVERAGE. DONT SEE NEED FOR A FLASH FLOOD WATCH DUE TO 12-18 HOUR TIME FRAME FOR THE RAIN AND THAT IT WILL BE FALLING IN AREAS THAT HAVE BEEN ON THE DRY SIDE THE LAST COUPLE WEEKS. MUCH COOLER TEMPERATURES WILL PREVAIL THANKS TO COLDER AIR MASS BEHIND THE FRONT AND THE WIDESPREAD CLOUD COVER. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 403 AM CDT SUN AUG 16 2015 THE MAIN FORECAST CHALLENGE ON MONDAY IS RAINFALL POTENTIAL. SURFACE FRONT IS THROUGH THE FORECAST AREA LEAVING A NORTH TO NORTHEAST WIND IN ITS PLACE. HOWEVER A SHORT WAVE IS PERSISTENT ALONG THE FRONT RANGE OF THE ROCKIES LEAVING A SOUTHWEST FLOW ALOFT IN PLACE... THEREFORE RAINFALL WILL LIKELY REMAIN TIED TO THE 850MB WIND SHIFT. THE PROBLEM IS WHERE EXACTLY THE 850MB BOUNDARY WILL BE. THE NAM AND GFS ARE IN ONE CAMP IN BRINGING IT TO OUR EXTREME SOUTHERN ZONES CLOSE TO SIOUX CITY BEFORE STALLING IT. THE ECMWF AND GEM GLOBAL ARE IN ANOTHER CAMP IN KEEPING THE 850MB BOUNDARY FURTHER NORTH... GENERALLY EXTENDING THE WIND SHIFT FROM NEAR SIOUX CITY TO WINDOM MN. THATS MAKES ALL THE DIFFERENCE IN THE WORLD IN HOW MUCH PRECIP MAY LINGER IN OUR EASTERN ZONES...WHICH IS WHY THE ECMWF AND GEM GLOBAL ARE SO BULLISH ON QPF THROUGH THE DAY ON MONDAY. THIS FAR IN ADVANCE IT IS DIFFICULT TO ASCERTAIN EXACTLY WHERE THE 850MB BOUNDARY WILL BE...SO FOR NOW BLENDED THE TWO CAMPS...KEEPING THE HIGHEST POPS IN OUR SOUTHEAST ZONES AND TEMPERING THEM IN SOUTHWEST MN COMPARED TO THE FOREIGN MODELS. FURTHER WEST...STABLE AIR WILL KEEP RAINFALL CHANCES TO A MINIMUM...BUT EVEN IN OUR SOUTHEAST ZONES RAIN AMOUNTS ARE EXPECTED TO BE NOT VERY HIGH BY MONDAY. CONCERNING TEMPERATURES...WITH 850MB TEMPERATURES HOVERING A DEGREE OR SO AROUND +12C...HIGHS WILL BE MUCH COOLER THAN WHAT WE HAVE BEEN EXPERIENCING. IN FACT THE VARIOUS RAW MODEL GUIDANCES DID A GOOD JOB IN PICKING UP THE COOLEST AIR WHERE RAIN IS MOST LIKELY TO FALL IN NORTHWEST IA AND UP TOWARD WINDOM. THOSE AREAS MAY STRUGGLE TO REACH 70...WITH 70 TO 75 ELSEWHERE. MONDAY NIGHT THROUGH TUESDAY NIGHT...THE MAIN WEATHER MAKER TO WATCH IS OUR WELL ADVERTISED AND STRONG UPPER TROUGH MOVING ACROSS THE PLAINS. THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT...WITH THE GFS ONLY ABOUT 6 HOURS FASTER THAN THE ECMWF. THE STABILITY PARAMETERS INCLUDING ELEVATED LIFTED INDEX VALUES AND VARIOUS CAPE LEVELS ARE PRETTY STABLE...REAL STABLE BEHIND THE 850MB WIND SHIFT. RAIN SHOULD OVERSPREAD THE FORECAST AREA FROM WEST TO EAST SLOWLY FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING...THEN EXIT OUR EASTERN ZONES TUESDAY NIGHT. HOWEVER A FEW SHOWERS COULD LINGER EAST OF THE JAMES RIVER ON WEDNESDAY DRIVEN BY A CYCLONIC FLOW AND A HIGH LEVEL MOISTURE AROUND 850 TO 800MB. THERE MAY BE ISOLATED POCKETS OF HEAVY RAIN SPLASHED HERE AND THERE ON TUESDAY AND TUESDAY EVENING...BUT VERY DIFFICULT AT THIS TIME TO PINPOINT WHO HAS THE BEST CHANCE TO RECEIVE THE HEAVIEST RAINFALL OVERALL. THE TEMPERATURES WILL BE UNSEASONABLY COOL DUE TO THE STRENGTH OF THE UPPER TROUGH AND CORRESPONDING CHILLY AIR EITHER IN RAIN COOLED AIR OR NORTHERLY WINDS. SO AFTER MID 50S TO LOWER 60S FOR LOWS MONDAY NIGHT...TUESDAY WILL SEE HIGHS ONLY IN THE 60S TO AROUND 70. FOR LOCATIONS OUTSIDE OF NORTHWEST IA...IF OUR FORECAST HIGHS PAN OUT...SOME CITIES WILL TEST THEIR RECORD LOW HIGH TEMPERATURES FOR AUG 18. TUESDAY NIGHT LOWS SHOULD BE IN THE 50S...FOLLOWED ONCE AGAIN ON WEDNESDAY BY ONLY UPPER 60S IN OUR FAR EASTERN ZONES...TO 70 TO 75 ELSEWHERE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 617 AM CDT SUN AUG 16 2015 SCATTERED HIGH BASED THUNDERSTORMS WILL BE IN THE VICINITY OF KFSD AND KSUX THROUGH MID TO LATE MORNING. MAIN CONCERN FOR THIS AFTERNOON THROUGH TONIGHT WILL CONTINUE TO BE THUNDERSTORMS. VISIBILITY AND CEILINGS SHOULD REMAIN VFR EXCEPT IN THE STRONGEST THUNDERSTORMS. THE THUNDERSTORMS LATE SUNDAY AFTERNOON AND EVENING COULD PRODUCE HEAVY RAINFALL SOUTHEAST OF A KBKX TO KANW. AROUND KSUX THE THREAT WILL INCLUDE HAIL...WIND GUSTS TO 50 MPH OR HIGHER AND HEAVY RAINFALL AS WELL. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...MG LONG TERM...MJ AVIATION...MG
Hazardous weather outlook, Aug 16, 5:35 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 535 AM CDT SUN AUG 16 2015 MNZ071-072-080-081-097-098-SDZ038>040-050-052>065-171045- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON- 535 AM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE PREVALENT TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT INDIVIDUAL STRONG CELLS COULD PRODUCE SOME ISOLATED HEAVY RAIN OVER A FEW SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. IAZ001-012-MNZ089-NEZ013-SDZ066>071-171045- LYON IA-SIOUX-NOBLES-DIXON-TURNER-LINCOLN SD-BON HOMME-YANKTON- CLAY SD-UNION- 535 AM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER RISK EXISTS THIS AFTERNOON AND EVENING WHICH IS CONDITIONAL ON HEATING. IF THE ATMOSPHERE CAN HEAT UP ENOUGH TO DESTABILIZE...THEN A SOME STORMS COULD REACH SEVERE LIMITS WITH HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS. IN ADDITION... LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH COULD CAUSE SOME URBAN FLOODING IN POOR DRAINAGE AREAS OR SMALL STREAMS TO RISE. UNDER THE STRONGEST CELLS...1 TO 2 INCHES OF RAIN COULD OCCUR IN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE ISOLATED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. IAZ002-003-013-014-020>022-031-032-MNZ090-NEZ014-171045- OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-JACKSON-DAKOTA- 535 AM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER RISK EXISTS THIS AFTERNOON AND EVENING WHICH IS CONDITIONAL ON HEATING. IF THE ATMOSPHERE CAN HEAT UP ENOUGH TO DESTABILIZE...THEN A SOME STORMS COULD REACH SEVERE LIMITS WITH HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS. IN ADDITION... LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH COULD CAUSE SOME URBAN FLOODING IN POOR DRAINAGE AREAS OR SMALL STREAMS TO RISE. UNDER THE STRONGEST CELLS...1 TO 2 INCHES OF RAIN COULD OCCUR IN AN HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STORMS COULD BE MARGINALLY SEVERE ON TUESDAY AS A STRONG COLD FRONT PASSES THROUGH. IN ADDITION A FEW STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 16, 8:46 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 AM CDT SUN AUG 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 6 N DUNDEE 43.93N 95.46W
08/16/2015 E5.70 INCH COTTONWOOD MN TRAINED SPOTTER
&&
JCLocal storm report, Aug 16, 10:08 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT SUN AUG 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD 6 N DUNDEE 43.93N 95.46W
08/16/2015 COTTONWOOD MN PUBLIC
2 TO 3 FEET OF WATER RUNNING 20 FEET WIDE
THROUGH PROPERTY.
&&
JCThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:21 AM CDT | Flash Flood Warning | FSD | Cottonwood, Murray | 3 hr |
| Aug 15, 11:28 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 47 min |
Nearby
Flash Flood Watches in Minnesota, 2015Flash Flood Watches in South Dakota, 2015Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.